Madison, Wisconsin-Public health officials say at least four people in Dain County have overdose in the past 24 hours.
Public Health Madison & Denny County and Madison Police issued a public health alert on Thursday due to an increase in drug-related overdose in the county. A similar public health alert was issued in the same period last year.
The alert aims to raise community awareness and inform the public of the increased risk of overdose.
Officials said that although the mix of illegal street drugs in the community may have changed, the cause of the recent outbreak is not yet clear.
Public health officials say the alert is to notify you of signs of overdose:
- Pale, sweaty or moist skin
- Lips/fingertips turn blue
- Slow or irregular breathing: gasping, gurgling or snoring
- Hard to wake up or unable to wake up
If you suspect an overdose, the officer will say that you always call 911.
The Behavioral Health Resource Center provides treatment and rehabilitation resources.
Channel 3000 owns the copyright 2021. all rights reserved. This material may not be published, broadcast, adapted or redistributed.